# SDR ASOA03103

- Difficulty date: March 11, 2003
- Submitted: April 21, 2003
- Operation: Air carrier
- Aircraft: N880AS
- Make and model: Cndair CL6002B19
- Aircraft serial: 7606
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38004883
- Condition: Failed
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLT 4400 - DURING DESCENT INTO HSV FROM DFW AT APPROX 10,500 FEET AND 260 KIAS, AN EXTREMELY POWERFUL ODOR OF JET FUEL OCCURRED IN THE COCKPIT AND CABIN AFTER THE AUXILIARY POWER UNIT WAS STARTED.  THE CREW SHUT THE AUXILIARY POWER UNIT DOWN LEAVING THE BLEEDS ON THE ENGINE.  THE AIRCRAFT LANDED SAFELY IN HSV.  MAINTENANCE DEFERRED THE AUXILIARY POWER UNIT IAW MEL NR 49-10-01, PENDING THE APPROPRIATE REPAIRS.  MAINTENANCE CLEARED THIS DEFERRAL BY REMOVING AND REPLACING THE AUXILIARY POWER UNIT.  OPERATIONAL AND LEAK CHECKS GOOD.  AIRCRAFT OK FOR SERVICE.  (M)
